Discussions that mention synthroid

Thyroid Disorders board


I have had a rash that comes and goes on my left arm. Now seems to be starting on my right arm. I never had sensitive skin before. This has been happening for a few months now. Anyone know if this is Thyroid related? Im on synthroid, .05
Thanks I appreciated your help.
Are you taking anything else with synthroid? such as ATDs - Tap is known for rashes. You might be having a reaction to the fillers in synthroid so you might want to change meds/mfg. Have you been out in the sun for long periods of time with bare arms? Anything you could be eating? - Niacin and citrusfruit have given me a rash/hives.

Start elimination things one at a time that you may suspect as being a possible reason for the rash....exterenal and internal, especially a new item you have just stared using within the last month or two. I did this with a skin like spreading fungus and the culpirt was/is baby powder. Of all things! I went to a dermstologist who told me it was a skin fungus and treatment me but the treatment didn't work so I never went back. Found the reason myself and I was lucky because I found it on the first elemination try.

However my first choice would be the meds.

Good Luck,

------------------
Flicka

[This message has been edited by SvenskaFlicka (edited 06-19-2003).]
I had a rash right after I started taking Synthroid - a couple of weeks after- on both arms, it would appear in the morning and go away by midafternoon, only to return again in the morning. It laster a bout 4 days. Gone now! But I think my scalp has taken a major turn for the worse. I've always had a little bit of a problem with my scalp but it's gotten 10 times worse. I'm guessing it's the hormones getting (hopefully) straightened up.
Thank you all for replying. The rash started before I was put on Synthroid but it had to be increased a few weeks ago so Im wondering if it will ease up. At this moment it is gone but it seems to come and go. I guess time will tell as the medication starts helping my TSH levels.
I will let you know what happens and hope all your skin problems clear up too.
If the rash appeared before you started synthroid but has since subsided, it might be responding positively to the meds. (I.e., your skin might have been more sensitive because it lacked T3 and now the med is taking care of that.)

An interesting anecdote: my husband was having a terrible time with a rash that appeared under his arm, and he was afraid it might be tinea cruris spreading (he'd been struggling with the latter for years). I persuaded him to talk to his doc about trying low-dose Armour thyroid (for other reasons) and --voila!-- not only did he feel better than he has in decades, but his skin completely cleared up!

Not many docs know much about thyroid/skin connections, but it's definitely something someone should do research on!

------------------
vb